Announcement

Collapse
No announcement yet.

Beware of Lotemax

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Beware of Lotemax

    I recently discovered that Lotemax was causing some of my eye pain. I have been using it for two years for my severe blepheritis/ocular rosacea. Also have MGD (pretty severe) and corneal neuropathy diagnosed by Dr.Hamrah. A trifecta of eye pain! After suspecting the Lotemax was increasing my pain I stopped using it for about a week. Redness and extreme irritation returned so I began using it again 3x daily in both eyes. By the third day I was in such severe pain I could nor function. Looked up side effects online...eye pain and dry eye! WOW!

  • #2
    Originally posted by Roe72 View Post
    I recently discovered that Lotemax was causing some of my eye pain. I have been using it for two years for my severe blepheritis/ocular rosacea. Also have MGD (pretty severe) and corneal neuropathy diagnosed by Dr.Hamrah. A trifecta of eye pain! After suspecting the Lotemax was increasing my pain I stopped using it for about a week. Redness and extreme irritation returned so I began using it again 3x daily in both eyes. By the third day I was in such severe pain I could nor function. Looked up side effects online...eye pain and dry eye! WOW!
    Lotemax caused me eye pain as well. Have you been using it 3x daily for 2 years? That seems like a lot. I think Alrex is a milder form of lotemax and might be better for such frequent use.

    Comment


    • #3
      Originally posted by Max52 View Post
      Lotemax caused me eye pain as well. Have you been using it 3x daily for 2 years? That seems like a lot. I think Alrex is a milder form of lotemax and might be better for such frequent use.
      No, usually used it just once a day. Was just using it three times a day because eyes were very irritated...then had the severe pain. I am currently using Tobradex gel. Just at night.

      Comment


      • #4
        Once a day for 2 years seems excessive too. I don't think Lotemax is indicated for such long periods, which might explain your side effects. Could also be the preservative. Might want to consult with another doctor.

        Comment


        • #5
          Yeah I agree that you should consult another doctor, I don't want to play 'doctor' or anything but long term use of lotemax is not really advisable, plus I believe it contains BAK.

          Comment


          • #6
            So sorry for your pain and difficulty. I would also get frequent eye pressure checks. Really important to go back to the prescriber for a serious conversation. As above, getting an expert second opinion and alternative management plan suggestion sounds good. We did well on tapering regimes of FML.
            Paediatric ocular rosacea ~ primum non nocere

            Comment


            • #7
              I would really love to get off steroids and I'm sure my Dr would love for me to get off them as well. However, blepheritis so severe that this has been impossible. Have been to multiple specialists. I was on Minoclicline for over a year, ditto Restasis. I am on serum tears now. I have scleral lenses. Have tried Lipiflow which was a huge waste of money! If anyone has any ideas I would love to hear them. My right eye has improved (not so much pain) but left eye has not improved.

              Comment


              • #8
                If you were using Lotemax that was not in gel form, the old formula has more BAK, which stings like crazy to me. The gel is much lower in BAK--not ideal, but better than the alternative. That has been my experience with steroid drops--old lotemax, no way. New lotemax--much better. The new formula can sting after awhile, so I'm not all that surprised by your experience.

                Comment

                Working...
                X

                Debug Information